Rhonda, did you have a clue what this journal was going
to open up??? Hey CRAZY, you're everything but. Your Doctor gave you enough pills to commit suiside! That tells
me the man (or woman) doesn't know anything about our
affliction. Thank God you realized what you did because in
the future you will be careful of what and how much medication you take. In my opinion, every single one of us
was born with a disease that we inherited. I've never heard
a professional refer to it as such, but what else can you call this inner hell that strikes at any time?? I've had
three in six days and I'm exhausted. They come, and
they leave when they are ready. I don't want any more meds.
to make me dizzy, sick, confused, and helusinate. To poison ourselves to get some relief just shows the amount of pain we are enduring and we all know it's a toss up of
recieving help or possibly making matters worse by adding
a few side affects. All of you girls with the hormonal
headaches; try eliminating salt from your diet for 7 to 10
days before your due and pop a FEW ADVIL for one week before and most of you should get alot of improvement. It
has helped alot of people I know. NOT A CURE Just a bit
of help with the amount or severity of the headaches. Glad
to hear from all you guys because Drs. for YEARS claimed
it was a histerical girlie thing that must have meant we
were all nuts. Holidays are coming, stay calm, stay away
from salt, sugar highs, and any overindulgences because we
never know when that "grinch" that steals so much of our
precious lives will attack. We go throuh so much pain
and know there's more to come, but we keep going, and that
makes us all very special. If there are any Doctors out
there reading this journal, please realize there is an
entire society out here that needs research and caring,
not just the pills we swallow out of desperation.
USA - Date: 11/19/98 (Thu)
Time: 09:37:52 PM
Awful day today. The pain was so intense at times. I could'nt take a nap and try to rest, the pain was that bad. Light just made it worse. I took probably the highest dosage of midrin that I am allowed in an 8 hour period-5, and it still did'nt cut the pain much. It's lurking back there now, waiting to pounce on me. I lost a day of sick leave to this headache and a cold. Have things to do tomorrow for the upcoming holiday season. I dread the thought of dealing with the holidays. There is so much to do in such a short time frame. I try to rest as much as possible, but already, I've had two bad migraines in the space of a week. Any more rest and I might as well give it up. Thanks, Rhonda, for this journal. It is good to have a place to go to and vent, and to not feel quite so alone. At least you guys understand how bad a migraine can be.
USA - Date: 11/19/98 (Thu)
Time: 08:34:31 PM
After reading some of the experiences in here, I feel guilty saying I
get migraines (I rarely get nausea, dizzy, etc. - just hurt bad).
I keep reading about feverfew. Does anyone know if it reacts with any
presrip. meds? I take Inderal(am) and Amitriptylene(pm) daily and
Midrin/Vicodin as needed (which is way too often!). Thanks!!
Tim Bendokas <firstname.lastname@example.org>
Bothell, WA USA - Date: 11/19/98 (Thu)
Time: 08:03:18 PM
Question: I have been keeping up with new entries daily since
I found this site. I was given Imitrex soon after it was approved
in the U.S. and stayed on the injections until the tablets became
available. The episodes described here of tightness in the chest,
severe and almost immediate pain (from the injections), pressure
and tingling and numbness in the extremities, all of these happened
to me, but I continued to take them until the Zomig came out.
My doctor is always willing to try new things with me and offered
me the Zomig. I was given the 5 mg tablets to begin with. They
worked wonderfully. Does anyone have any history of using the
Imitrex and switching to Zomig and finding that the side effects
are not as bad with Zomig. It also has worked very well for me,
much better than the Imitrex. I keep waiting for the heart
attack or stroke, though. Sometimes, as I noted in a previous
post, I will attempt to go without any medication as long as
possible before giving in and taking something. By then, I am
well on my way to a full-blown attack. What is the answer to such
a dilemma? We all know that the drugs, no matter what their
mode of action, can't be good for our systems. I , too, worry
about liver and kidney damage. Now, there's also the possibility
of serious side effects with the Zomig and other drugs of this
same class. I have 4 of the contraindications for NOT taking
the Zomig, but when the pain hits 7 or over, I don't care
anymore what happens. Is that what everyone else does, too?
I love having this page to submit my thoughts about the headaches,
but also I think maybe I am a "crybaby" and should "suck it
up and go"....ok....yes, Good Samaritan, I know I will get a
response from you, but I was using verbal irony when I made the
comments about significant others no long empathizing with my
plight. I don't think non-migraineurs every really understand
the agony we go through. Then, I also feel guilty sometimes
when I know there are so many other people with more serious, sometimes permanent problems, i.e. MS, Parkinson's, fibromyalgia,
arthritis, etc. I wonder if we have the right to complain. You
see, I come from a family where migraines are a way of life. We
all have them. My poor nephew started having them at 15 months.
He would tear at the left side of his head and cry and vomit.
My sister married into a family with cluster and migraine. The
poor child had no chance. Right now, I am thinking that by
morning another one will hit. If it does, I'll do what I
always do, take the Zomig, Phenergan, pop two freezer pops into
my husband's tube socks, put one on my head and one around
my neck and sit in my "specially-designed" throw-up chair
and wait patiently for the nausea to come in waves. I'm probably
the only person in the U.S. with a chair architecturally designed
to allow optimum access to the commode with the least amount of
splash. Terrible visual image, huh? Rhonda, when you read this,
if my entries are too long, yell at me and I'll cut the
spontaneous generation to a minimum. I don't want to give up
my rights to share my feelings. This is the first time in my
life I have felt comfortable being myself without worrying about
what anyone else thinks. To me, that's the whole point of a
site of this type. Thinking out loud, divergent thinking, if you
will, is good for the soul.
GA USA - Date: 11/19/98 (Thu)
Time: 07:57:45 PM
Melissa, I was on Imitrex for a while and believe I was one of the few
people who had no side effects from it. I started on the tablet,
which worked for a while, then I switched to the nasal spray.
I tried the injection once, but since it didn't work at all and I have
a serious needle phobia, I never used it again. The only thing with
the nasal spray is the burning sensation that you feel as it runs down
your throat. Horrible taste, but bearable if it would get rid of the
migraine. It just doesn't work for me anymore. The more I hear about
the long-term effects (ie. heart issues), I'm kinda glad I don't take
it anymore. I think it's all about how well your body tolerates
meds. I seem to have a high tolerance. I once took 6 Fioricet in a
12 hour period to get rid of one and I wasn't even sleepy. I know of
someone who gets knocked out of of 1/2 a pill. Good luck keeping the
headache diary, I tried and couldn't do it. Once I go to sleep and
wake up the next day, I can't remember everything that could have
triggered it. Good luck and be careful.
http://www.migrainehelp.com/imitrex/index.html - That's the website
from Glaxo Wellcome, the makers of Imitrex. You can read on some
New York, NY USA - Date: 11/19/98 (Thu)
Time: 02:34:22 PM
I just want everyone to know that I almost killed my self last week. My Dr. gave me 120 Vicodins to last me about 2 - 3 months, but what I did was taking about 4 at atime every 4 hours. That's how much pain I was in. It would help some, but never took the headache away totaly. It just made me comfortable. I took them all in 2 weeks. I couldn't believe that I did that. But I did!
I spent the last day of the 2 weeks in the bathroom vomiting because I almost over doesed and I through the perscription away. I sware I will never, ever take another narcotic in my life after this experience. I think I just liked the high that it gave me. That's how easy it is to get addicted to this stuff. I am just warning you guys out there who take this stuff.
Riverside, Ca USA - Date: 11/19/98 (Thu)
Time: 02:31:16 PM
Hi everyone. Well, hope most of you are having a pain free day. I
just got back from my neurologist appt. He was very nice and is wants
to start me on Imitrex. Whatever works. Hopefully this will. He did
confirm my worst fear. It is migraines that I've been having and I'm
now to start keeping a headache diary. I have to thank my wonderful
boyfriend who has been so supportive of me. Last night he sat and
rubbed my temples for me for hours. Unfortunately, he's at work now,
because my head is still splitting and I could use his magic hands.
I hope this medicine works, but from reading these posts, it seems
like I might have to go through a series of experiments. But, maybe
not. It is a very, very frustrating feeling to have to cancel plans
and in my case, miss classes. I'm a college student. I can't stand
throwing up and unfortunately, too, that's a lovely side effect. Ugh.
Again, going to go lay down with yet another ice pack to try and calm
down this pounding in my head. Hope everyone has a good day.
USA - Date: 11/19/98 (Thu)
Time: 09:57:31 AM